Jump to content
Important Survey - Please Participate ×

New here!


[Mo...]

Recommended Posts

Hi, im new here and hoping to get support with my situation. I was on Xanax 1mg for insomnia for a year and a half. I acquired it OTC when i was in a foreign country. On returning, i went cold turkey not knowing any better and it was hellish as i have anxiety issues too that intensified severly durring my quit:(

My insomnia rebounded so i started taking 2.5 mg of diazepam for sleep at night as it seemed a less serious med to deal with, and now i am ready to quit this as well and use only melatonin. Im HOPING that things will not be as bad as quitting the Xanax was because 2.5 of diazepam is not as strong as Xanax 1mg. Ive been taking the Diazepam for 9 months now and only at night for sleep.

I have to make this work on my own because this med was acquired overseas OTC and i dont have a prescription in my home country so most likely no chance of a dr mediated withdrawal and a detox center is not an option either.

Thanks for creating this site and for being available for people such as myself.

Move beyond

Link to comment
Share on other sites

Hello Move beyond :hug: Welcome to Benzobuddies!

 

We are very glad you joined our community.  I am sorry you experienced a cold turkey from Xanax, must have been tough.  You have made a great decision to taper the diazepam.  I would suggest you find a doctor, let them know what happened, you are going to need a prescription for your taper.      We can help you with support, encouragement and taper/withdrawal information.  Please feel free to browse the boards and post questions to any of the dedicated threads.

 

In general it’s advised to cut your daily dose by somewhere between 5% and 10% every 10 - 14 days.  You can taper slower, whatever feels comfortable, the aim is to try to keep symptoms manageable.

 

The Ashton Manual is a great resource for understanding the effect benzo’s have on our body,  I would suggest you check it out.  The manual provides taper and withdrawal information

 

I'll leave you a few links:

 

The Ashton Manual

Planning Your Withdrawal (TaperPlans)

 

We do have dedicated boards dealing with anxiety and Insomnia issues, I'll give you a links so you can connect with others who can offer some ideas and help.

 

Anxiety     

Insomnia 

 

If you would like to add a signature (history of meds/doses etc) to help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

Link to comment
Share on other sites

Thanks so much for your kind response and for the links:) I really appreciate it. I read through the stories of the other members you linked to and see many similarities. One person said they thought they had all these different diseases, and many said all their medical tests came back negative..Veeeeery similar to some things ive gone through. For some time ive been thinking i may have lyme disease cuz in the distant past, i WAS bitten by a tick, but never developed the trademark bullseye, nevertheless, i knew it was still a possibility. Reason being, quite regularly, i come down with this weird stomach nausea, ulcery kind of feeling, but it ALWAYS happens with a headache. Nothing made any sense about what it could be, until i read some of these stories...and i bet this is what it really is.

Anyways, thanks again for the warm welcome:) Im looking forward to figuring out how to navigate this site in a smooth manner, cuz rt now im kind of fumbling around,lol!

Link to comment
Share on other sites

Hello again Move beyond.

 

I think many of us fumble our way through at first, I definitely did for a long time  :laugh:.  It wont take you long to get used to the forum.

 

I found this old thread, i thought you might like to check it out.

 

The Lyme disease benzo mind

 

Magrita :smitten:

 

Link to comment
Share on other sites

×
×
  • Create New...